Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2023, 8:37 PM CDT for Madison County, Washington County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 14, 2023, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:40 PM CDT | TSTM WND GST 67 | 3 Se Fayetteville, AR | KFYV ASOS measured 67 mph (58KT) wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
396
WUUS54 KTSA 150137
SVRTSA
ARC087-143-150230-
/O.NEW.KTSA.SV.W.0263.230715T0137Z-230715T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
837 PM CDT Fri Jul 14 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Madison County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 930 PM CDT.
* At 837 PM CDT, severe thunderstorms were located along a line
extending from near Wesley to near Greenland, moving east at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Farmington...
Elkins... West Fork...
Greenland... Hindsville...
Wesley... Japton...
Witter... Drake Field Airport...
Aurora... Johnson...
Goshen... Georgetown...
Walnut Grove... Tuttle...
Sulphur City... Mayfield...
This includes Interstate 49 between mile markers 53 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3589 9415 3612 9439 3618 9385 3593 9348
TIME...MOT...LOC 0137Z 280DEG 10KT 3605 9393 3602 9421
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
959 WWUS54 KTSA 150151 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 851 PM CDT Fri Jul 14 2023 ARC087-143-150230- /O.CON.KTSA.SV.W.0263.000000T0000Z-230715T0230Z/ Madison AR-Washington AR- 851 PM CDT Fri Jul 14 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL MADISON AND NORTHEASTERN WASHINGTON COUNTIES... At 851 PM CDT, severe thunderstorms were located along a line extending from 2 miles northeast of Wesley to Drake Field Airport, moving east at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Fayetteville... Springdale... Huntsville... Farmington... Elkins... West Fork... Greenland... Hindsville... Wesley... Japton... Witter... Drake Field Airport... Aurora... Johnson... Goshen... Georgetown... Walnut Grove... Tuttle... Sulphur City... Mayfield... This includes Interstate 49 between mile markers 53 and 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3589 9415 3612 9439 3618 9385 3593 9348 TIME...MOT...LOC 0151Z 270DEG 10KT 3604 9389 3601 9417 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
223
WWUS54 KTSA 150221
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
921 PM CDT Fri Jul 14 2023
ARC087-143-150231-
/O.EXP.KTSA.SV.W.0263.000000T0000Z-230715T0230Z/
Madison AR-Washington AR-
921 PM CDT Fri Jul 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON AND
NORTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.
LAT...LON 3589 9415 3612 9439 3618 9385 3593 9348
TIME...MOT...LOC 0221Z 280DEG 10KT 3603 9379 3600 9407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:04 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 6:04 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
604 PM CDT Fri Jul 14 2023
...New AVIATION...
.SHORT TERM...
(Thru Tonight)
Issued at 138 PM CDT Fri Jul 14 2023
Thunderstorm coverage is increasing across KS along an advancing
outflow reinforced cool front. The airmass across E OK and W AR is
recovering from overnight/morning storms, with decaying outflow
boundary lifting north across the region. Along and south of this
boundary, dewpoints are in the mid to upper 70s and this theta-e
axis extends north and west up toward the KS storms. Skies have
cleared across northern OK and southern KS this afternoon, which
should allow downstream airmass to further destabilize ahead of
the storms. Combine this with gradually increasing deep layer
WNWrly flow aloft and you get the potential for one or more severe
MCSs. All of the CAM guidance in some shape or form show bowing
line segments punching into the forecast area by late this
afternoon and evening. Swaths of severe/damaging wind are in play,
with gusts 70 to 80 mph possible. In addition, a swath of 3 to 5
inch rains fell last night into this morning from near
Bartlesville southeast to Fort Smith. The latest runs of the HRRR
suggest potential for locally heavy rain to fall over this
corridor tonight. PWATs in excess of 2 inches exist over the
region, which will lead to heavy rain rates. Rain totals will
likely be limited by the progressive nature of the system. Based
on the latest data, will consider a flood watch along the
aforementioned heavy rain axis from last night.
Lacy
&&
.LONG TERM...
(Saturday through Friday)
Issued at 138 PM CDT Fri Jul 14 2023
Low storm chances will persist in the east on Saturday and across
the south near the Red River Sunday, but shouldn't be a big deal.
We'll get a break from the heat behind tonight's cool front, with
highs only in the low 90s and lower dewpoints. Another boundary
is expected to stall just to our north and east Sunday into
Monday, so will keep low storm chances near KS/MO borders. The mid
level ridge is expected to build over the region toward midweek.
Followed the lead of the previous shift and maintained higher
dewpoints and lower high temps, using a similar pattern that lead
to the very dangerous heat over the past few days (wet period
followed by ridge/heat). Heat headlines will return next week.
Lacy
&&
.AVIATION...
(00Z TAFS)
Issued at 559 PM CDT Fri Jul 14 2023
The major aviation weather story this evening will be the
advancing squall line moving into northeast OK from KS. This storm
will be capable of widespread strong northerly winds in excess of
30 kts, locally much higher. CIGS will lower to 3-5 kft, locally
as low as 1-2 kft. Heavy rain, lightning, and hail are all
possible with the storm system. This is a stronger than typical
storm for this time of year.
In terms of timing, KBVO will see the storm between 0-2Z, with
KTUL and KRVS from 1-3Z, and the NW AR TAF locations from 2-4Z.
Confidence is lower on whether the storm will reach KMLC or KFSM,
but if it does so it would be after 4Z this evening. Secondary
storms are expected to develop after midnight and may impact any
TAF site with brief heavy rain and lightning. Skies will clear out
Saturday with a breezy north to northwest wind.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 90 69 93 / 80 10 10 10
FSM 74 92 72 96 / 60 20 10 20
MLC 73 89 70 91 / 50 20 20 30
BVO 67 90 66 93 / 80 10 10 10
FYV 69 89 66 93 / 80 20 10 10
BYV 69 89 65 93 / 90 20 10 10
MKO 71 88 68 91 / 70 10 10 20
MIO 69 90 66 93 / 90 10 0 0
F10 70 88 68 90 / 60 10 20 20
HHW 75 91 73 88 / 20 20 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ055>058-061>063-068-
069-072.
Heat Advisory until 8 PM CDT this evening for OKZ054>056-059>062-
064>072-074-076.
AR...Flood Watch through Saturday morning for ARZ001-010-019-020-029.
Heat Advisory until 8 PM CDT this evening for ARZ019-029.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...06Hazardous weather outlook, Jul 14, 5:26 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 526 PM CDT Fri Jul 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 526 PM CDT Fri Jul 14 2023 ...Severe Thunderstorm Expected into Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA....Far Northeast Oklahoma and Northwest Arkansas. ONSET...After 6pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 6pm. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma into West-central Arkansas. ONSET...After 6pm. DISCUSSION... A complex of severe thunderstorms will track from southeast Kansas across far northeast Oklahoma and into northwest Arkansas. A swath of 55 to 65 mph winds will occur with these storms. A few locations will likely see gusts near 75 mph. As winds aloft increase this evening and tonight there will be the potential for some rotation along the line. Other storms will are also occurring in southern Kansas and will soon be moving into eastern Oklahoma. These storm will also produce severe weather with the stronger storms producing gusts of 60 to 70 mph and isolated quarter size hail. Both areas of storms will move southeast and south across eastern Oklahoma and northwest Arkansas into tonight. Very heavy rainfall will occur with the stronger storms and there is a risk of flash flooding, especially in areas that received heavy rain last night and this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and Sunday...Thunderstorm Potential. MONDAY through Thursday...Dangerous Heat Potential. EXTENDED DISCUSSION... The chance for thunderstorms will drop off going into the weekend and next week as the heat builds again in the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 14, 2:57 PM CDT, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
257 PM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM Tstm Wnd Dmg 2 SE Oologah 36.43N 95.68W
07/14/2023 Rogers OK Public
6 inch diameter treen down on top of a truck
on the south end of Oologah Lake. Estimated
winds of 60 mph. Time is radar estimated.
Report relayed via social media.
&&Local storm report, Jul 14, 7:16 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
716 PM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Dmg Welch 36.87N 95.10W
07/14/2023 Craig OK Storm Chaser
Power pole snapped at Hwy 59 and S530 Road
east of Welch. Time is radar estimated.
Report relayed via social media.
&&Special weather statement, Jul 14, 8:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
812 PM CDT Fri Jul 14 2023
OKZ060-064-066-150145-
Tulsa OK-Okmulgee OK-Creek OK-
812 PM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of central Creek,
northwestern Okmulgee and southwestern Tulsa Counties through 845 PM
CDT...
At 812 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Kellyville, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sapulpa... Jenks...
Glenpool... Kiefer...
Beggs... Mounds...
Kellyville... Slick...
Liberty...
This includes Interstate 44 between mile markers 193 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
&&
LAT...LON 3607 9658 3609 9605 3578 9593 3570 9621
TIME...MOT...LOC 0112Z 298DEG 32KT 3596 9631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 8:25 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
825 PM CDT Fri Jul 14 2023
ARZ001-010-011-OKZ062-063-068-069-150200-
Madison AR-Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
Mayes OK-
825 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of southern Benton,
northwestern Madison, northern Washington, southern Delaware,
southeastern Mayes, northern Adair and northeastern Cherokee Counties
through 900 PM CDT...
At 825 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Rose to 3 miles northwest of
Clifty. Movement was south at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Tahlequah... Siloam Springs...
Huntsville... Lowell...
Farmington... Prairie Grove...
Gentry... Elkins...
Tontitown... West Fork...
Lincoln... Cave Springs...
Decatur... Westville...
Salina... Greenland...
This includes Interstate 49 between mile markers 55 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3589 9500 3600 9360 3636 9404 3630 9515
TIME...MOT...LOC 0125Z 337DEG 29KT 3616 9500 3629 9383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 14, 8:28 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
828 PM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Dmg 4 SE Catoosa 36.15N 95.69W
07/14/2023 Wagoner OK Emergency Mngr
Trees on the road at 21st and 273rd.
0805 PM Tstm Wnd Dmg Jenks 36.02N 95.97W
07/14/2023 Tulsa OK Amateur Radio
Two large trees down in Jenks blocking both
lanes of S Florence at 116th St.
0828 PM Tstm Wnd Dmg 1 W Eureka Springs 36.40N 93.76W
07/14/2023 Carroll AR Public
Report of tree limbs down.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 41 min |
| Jul 14, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 40 min |
| Jul 14, 8:23 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 52 min |
| Jul 14, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 51 min |
| Jul 14, 8:25 PM CDT | Special Weather Statement | TSA | Benton, Madison, Washington | 35 min |
| Jul 14, 8:36 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Jul 14, 9:07 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 38 min |
| Jul 14, 9:10 PM CDT | Special Weather Statement | TSA | Madison | 50 min |
| Jul 14, 9:30 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 3 hr |
| Jul 14, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| Jul 14, 9:37 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Jul 14, 10:07 PM CDT | Areal Flood Advisory | TSA | Franklin, Sebastian | 3 hr |
| Jul 14, 10:11 PM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.